Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 75, NWS Cheyenne, WY

July 5, 2012Albany County, Platte County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 5, 2012, 4:39 PM MDT for Albany County, Platte County, Wyoming. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2012, 4:39 PM MDT (22:39 UTC)
Expired
Jul 5, 2012, 5:30 PM MDT
In force
51 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Albany County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 114 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 4:10 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.7 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
2588 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

773 
WUUS55 KCYS 052239
SVRCYS
WYC001-031-052330-
/O.NEW.KCYS.SV.W.0075.120705T2239Z-120705T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
439 PM MDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ALBANY COUNTY IN SOUTHEAST WYOMING...
  WEST CENTRAL PLATTE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 530 PM MDT

* AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHEAST OF GARRETT...OR 29 MILES WEST OF WHEATLAND...AND MOVING
  NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SOUTHERN PORTIONS OF THE ARAPAHO FIRE...AND MAINLY RURAL AREAS OF  
  NORTHEASTERN ALBANY AND WESTERN PLATTE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4225 10528 4197 10514 4189 10555 4207 10564
TIME...MOT...LOC 2239Z 242DEG 12KT 4201 10551
WIND...HAIL 60MPH 1.00IN

$$

MAZUR
3 follow-up statements
768 
WWUS55 KCYS 052303
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
503 PM MDT THU JUL 5 2012

WYC001-031-052330-
/O.CON.KCYS.SV.W.0075.000000T0000Z-120705T2330Z/
ALBANY WY-PLATTE WY-
503 PM MDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
PLATTE AND NORTHEASTERN ALBANY COUNTIES UNTIL 530 PM MDT...

AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES
SOUTHEAST OF GARRETT...OR 24 MILES WEST OF WHEATLAND...MOVING
NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  SOUTHERY PORTIONS OF THE ARAPAHO FIRE...AND MAINLY RURAL AREAS OF  
  NORTHEASTERN ALBANY AND WESTERN PLATTE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4193 10547 4211 10555 4225 10528 4197 10514
TIME...MOT...LOC 2303Z 242DEG 12KT 4205 10541
WIND...HAIL 60MPH 1.00IN

$$

MAZUR
062 
WWUS55 KCYS 052309 CCA
SVSCYS

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
503 PM MDT THU JUL 5 2012

WYC001-031-052330-
/O.COR.KCYS.SV.W.0075.000000T0000Z-120705T2330Z/
ALBANY WY-PLATTE WY-
503 PM MDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
PLATTE AND NORTHEASTERN ALBANY COUNTIES UNTIL 530 PM MDT...

AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES
SOUTHEAST OF GARRETT...OR 24 MILES WEST OF WHEATLAND...MOVING
NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  SOUTHERN PORTIONS OF THE ARAPAHO FIRE...AND MAINLY RURAL AREAS OF
  NORTHEASTERN ALBANY AND WESTERN PLATTE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4193 10547 4211 10555 4225 10528 4197 10514
TIME...MOT...LOC 2303Z 242DEG 12KT 4205 10541
WIND...HAIL 60MPH 1.00IN

$$

MAZUR
954 
WWUS55 KCYS 052322
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
522 PM MDT THU JUL 5 2012

WYC001-031-052332-
/O.EXP.KCYS.SV.W.0075.000000T0000Z-120705T2330Z/
ALBANY WY-PLATTE WY-
522 PM MDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PLATTE AND
NORTHEASTERN ALBANY COUNTIES WILL EXPIRE AT 530 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4193 10547 4211 10555 4225 10528 4197 10514
TIME...MOT...LOC 2322Z 242DEG 12KT 4208 10533

$$

MAZUR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:58 PM MDT, 41 minutes earlier.

Area forecast discussion, Jul 5, 3:58 PM MDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
358 PM MDT THU JUL 5 2012

.SHORT TERM...TONIGHT THROUGH SATURDAY...

SHOWERS AND TSTMS HAVE DEVELOPED OVER SOUTHEAST WY THIS AFTN IN
ADVANCE OF A VIGOROUS SHORTWAVE DISTURBANCE LIFTING INTO NORTHWEST
CO. SOUTHEAST/UPSLOPE FLOW HAS GIVEN WAY TO A FAIRLY MOIST BOUNDARY
LAYER WITH WIDESPREAD DEW POINTS IN THE MIDDLE TO UPPER 50S...ALONG
WITH INCREASING SUBTROPICAL MOISTURE ON THE WESTERN FRINGE OF THE
CENTRAL US RIDGE. CONVECTIVE ACTIVITY SHOULD RAPIDLY INCREASE IN
COVERAGE AND INTENSITY OVER THE NEXT FEW HOURS AS A RESULT. STRONG
MOISTURE TRANSPORT HAS CONTRIBUTED TO PWAT VALUES WELL IN EXCESS OF
1 INCH AND K-INDEX VALUES NEAR 40C. THIS COMBINED WITH TALL/SKINNY
CAPE PROFILES SUGGEST STORMS WILL BE VERY EFFICIENT HEAVY RAINFALL
PRODUCERS. TRAINING ECHOES WILL YIELD A FLASH FLOODING CONCERN WITH
SOUTHERLY STEERING FLOW IN THE H7-H3 LAYER ORIENTED PARALLEL TO THE
LARAMIE RANGE. BURN SCARS WILL ALSO BE FEATURES OF INTEREST.

IN ADDITION TO THE POTENTIAL FOR FLASH FLOODING...WE CANNOT RULE OUT
A FEW SEVERE TSTMS THIS AFTN/EVE WITH STEEP MID-LEVEL LAPSE RATES
CONTRIBUTING TO SBCAPE IN EXCESS OF 1500 J/KG. WEAK EFFECTIVE BULK
SHEAR LESS THAN 30 KTS SHOULD TEND TO LIMIT STORM ORGANIZATION AND
LONGEVITY. THE ACTIVITY TONIGHT WILL LIKELY REMAIN CONFINED TO THE
MOUNTAINS AND ADJACENT HIGH PLAINS AS A MID LEVEL DRY SLOT PIVOTS
NORTHWARD INTO WESTERN NE. THE SURFACE LOW/LEE TROUGH BEGINS TO
EJECT NORTHEAST INTO THE CENTRAL AND NORTHERN PLAINS OVERNIGHT IN
RESPONSE TO THE AFOREMENTIONED SHORTWAVE TROUGH. THE RESULTING DRY
NORTHWEST FLOW SHOULD PUT AN END TO LOW-LEVEL FRONTAL AND OROGRAPHIC
FORCING AND ASSOCIATED SIGNIFICANT PCPN.

MONSOONAL MOISTURE WILL REMAIN IN PLACE ACROSS SOUTHEAST WY AND THE
WESTERN NE PANHANDLE ON FRI AFTN/EVE AHEAD OF YET ANOTHER
SIGNIFICANT MID-LEVEL SHORTWAVE. COPIOUS AMOUNTS OF ATMOSPHERIC
MOISTURE WILL RETURN TO THE AREA BY FRI NIGHT...WITH HEAVY RAIN
PARAMETERS VERY COMPARABLE TO THU AFTN. STRONG UPPER-LEVEL
DIVERGENCE IN THE LEFT ENTRANCE REGION OF JET STREAK OVER CENTRAL WY
AND FAVORABLE UPSLOPE FLOW SHOULD GIVE WAY TO ANOTHER ROUND OF
THUNDERSTORMS WITH VERY HEAVY RAINFALL. MUCH WEAKER STEERING FLOW
COULD YIELD MUCH SLOWER STORM MOTIONS THAN THOSE OBSERVED ON THU AND
A GREATER RISK FOR FLASH FLOODING. WEAK SHEAR AND INSTABILITY
SUGGESTS SEVERE WEATHER WILL NOT BE A CONCERN. MOIST UPSLOPE FLOW
WILL ALLOW PCPN TO PERSIST WELL INTO THE DAY ON SATURDAY. CLOUD
COVER...ALONG WITH COOL H7 TEMPERATURES AROUND 8C TO 10C SUGGEST
SATURDAY WILL BE THE COOLEST DAY OF THE PERIOD...WITH WIDESPREAD
HIGHS LIKELY IN THE 70S.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...

NAM...GFS AND ECMWF
SHOW LARGE SCALE UPPER RIDGE DOMINATING THE EASTERN THREE FOURTHS OF
THE UNITED STATES ON SATURDAY WITH THE GREATEST AMPLITUDE ACROSS THE
ROCKIES. BY THURSDAY...THE RIDGE ALOFT WILL BE LOCATED OVER THE
WESTERN UNITED STATES AS A TROUGH ALOFT PREVAILS OVER THE GREAT
LAKES STATES AND NORTHEASTERN UNITED STATES.

SATURDAY NIGHT...EXPECT ONGOING NUMEROUS SHOWERS AND THUNDERSTORMS
IN THE EVENING FROM RAWLINS TO CHEYENNE TO KIMBALL AS INDICATED BY
BOTH THE NAM AND GFS QPF PROGS WHERE THUNDERSTORMS WILL INITIATE AND
INCREASE IN COVERAGE IN FAVORABLE TERRAIN SATURDAY AFTERNOON TO THE
LEE OF THE LARAMIE RANGE FROM WHEATLAND TO THE COLORADO STATE LINE.
ISOLATED THUNDERSTORMS ELSEWHERE IN THE EVENING. AFTER MIDNIGHT...
EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE
FROM CHEYENNE EASTWARD TO KIMBALL AND SIDNEY AS WELL DEPICTED BY
BOTH THE NAM AND GFS QPF PROGS WITH CONTINUED SOUTHEAST UPSLOPE
WINDS FUELING THE THUNDERSTORM COMPLEX. BENEFICIAL RAINS EXPECTED
MUCH OF THE NIGHT FROM THE SUMMIT OF INTERSTATE 80 EASTWARD TO
CHEYENNE AND TO SIDNEY NEBRASKA.

SUNDAY...AGAIN...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
EXPECTED...MOST NUMEROUS FROM WHEATLAND TO LARAMIE TO CHEYENNE AND
TO KIMBALL IN COLD POOL ENHANCED UPSLOPE REGION...DURING THE
AFTERNOON AND EVENING HOURS. WIDESPREAD BENEFICIAL RAINS EXPECTED
FROM LARAMIE TO CHEYENNE TO SIDNEY AND ALONG THE COLORADO STATE LINE
WITH LESSER COVERAGE OF STORMS FURTHER NORTH.

MONDAY...RIDGE ALOFT BECOMES MORE PRONOUNCED SHUNTING THE MONSOONAL
OR PSEUDO MONSOONAL MOISTURE FURTHER SOUTH INTO COLORADO...THUS WE
EXPECT ONLY ISOLATED THUNDERSTORMS IN THE AFTERNOON AND EVENING
PRIMARILY SOUTH OF A DOUGLAS TO SCOTTSBLUFF LINE WITH THE GREATEST
COVERAGE OVER THE MOUNTAINS AND LARAMIE RANGE AND NEAR THE
INTERSTATE 25 CORRIDOR.

TUESDAY...EVEN LESS COVERAGE OF AFTERNOON SHOWERS AND THUNDERSTORMS
AS MOISTURE FEED IS SHUNTED FURTHER SOUTH OVER SOUTHERN COLORADO AND
NEW MEXICO...THUS ONLY EXPECT ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS OVER THE HIGHER TERRAIN OF THE MOUNTAINS WHERE A FEW
STORMS CAN BREAK THROUGH THE HIGH CONVECTIVE INHIBITION...CIN AND
WARM MID LEVEL TEMPERATURES. DRY ELSEWHERE.

WEDNESDAY/THURSDAY...RIDGING AND WARM TEMPERATURES ALOFT ALONG WITH
PLENTY OF CONVECTIVE INHIBITION WILL ALLOW ONLY ISOLATED HIGH BASED
THUNDERSTORMS OVER THE LARAMIE RANGE...SNOWY RANGE AND SIERRA MADRES
WITH NO PRECIPITATION ELSEWHERE. WARMING TEMPERATURES DUE TO LESS
CLOUD COVER AND INCREASING HEIGHTS AND THICKNESSES.

&&

.AVIATION...00Z TAF ISSUANCE...

THROUGH 06Z...SURFACE TROUGH OF LOW PRESSURE
STRETCHES FROM RAPID CITY SOUTHWARD THROUGH WESTERN NEBRASKA INTO
NORTHEAST COLORADO. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
WILL OCCUR ALONG AND NEAR THE SURFACE TROUGH AXIS EAST OF A DOUGLAS
TO LARAMIE LINE. THUNDERSTORMS WILL PRODUCE LOCALIZED MVFR ALONG
WITH TURBULENCE...SOME SEVERE...ESPECIALLY ACROSS WESTERN NEBRASKA
INCLUDING TAF SITES CHADRON...ALLIANCE...SCOTTSBLUFF AND SIDNEY AND
OVER SOUTHEAST WYOMING EAST OF A DOUGLAS TO LARAMIE LINE. LESSER
COVERAGE OF THUNDERSTORMS WEST OF A DOUGLAS TO LARAMIE LINE WITH
THUNDERSTORMS ENDING IN THE EVENING. VFR OUTSIDE OF THUNDERSTORMS.

06Z TO 12Z...VFR. THUNDERSTORMS DECREASING IN COVERAGE BY 12Z TO
ISOLATED ACROSS FAR SOUTHEAST WYOMING AND WESTERN NEBRASKA EAST OF A
LUSK TO CHEYENNE LINE. SURFACE LOW MOVING INTO CENTRAL SOUTH DAKOTA
WITH WEST TO NORTHWEST WINDS DEVELOPING ACROSS TAF SITES. LOCALIZED
MVFR AND TURBULENCE NEAR THUNDERSTORMS...OTHERWISE VFR.

AFTER 12Z...LOW LEVEL WINDS BECOMING NORTH AND NORTHEAST IN THE WAKE
OF A WEAK COLD FRONTAL PASSAGE AND WITH OUTFLOW WINDS FROM
THUNDERSTORMS TONIGHT...WITH SURFACE LOW DEVELOPING THE AFTERNOON
OVER EASTERN COLORADO AND A SURFACE HIGH PRESSURE OVER THE DAKOTAS.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER
18Z WEST OF A DOUGLAS TO TORRINGTON TO PINE BLUFFS LINE...PRODUCING
LOCALIZED MVFR AND TURBULENCE...SOME SEVERE...WITH ISOLATED
THUNDERSTORMS ELSEWHERE. VFR OUTSIDE OF THUNDERSTORMS WITH LOCAL
MOUNTAIN OBSCUREMENT OVER THE SOUTHERN LARAMIE RANGE...SNOWY RANGE
AND SIERRA MADRES.

&&

.FIRE WEATHER...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
OCCUR THIS EVENING NORTH AND WEST OF A LINE FROM LARAMIE TO DOUGLAS
TO SCOTTSBLUFF WITH LESSER COVERAGE ELSEWHERE.

THESE THUNDERSTORMS WILL AFFECT THE ARAPAHO AND SQUIRREL CREEK FIRE
AREAS THROUGH MIDNIGHT TONIGHT...PRODUCING GUSTY AND ERRATIC WINDS
ACROSS THE WILDFIRE LOCATIONS.

ON FRIDAY...AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
BE MOST NUMEROUS SOUTH OF A RAWLINS TO SCOTTSBLUFF LINE AND NEAR THE
COLORADO STATE LINE...WITH LESSER THUNDERSTORM COVERAGE FURTHER
NORTH.

ON SATURDAY...A SIMILAR SCENARIO WILL SET UP WITH SCATTERED
TO NUMEROUS AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SOUTH
OF A RAWLINS TO SCOTTSBLUFF LINE.

FOR SUNDAY AND BEYOND...THE RIDGING ALOFT WILL DOMINATE...SHUNTING
THE PSEUDO MONSOONAL MOISTURE FEED SOUTHWARD INTO COLORADO AND
NEW MEXICO...WITH ONLY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS
EXPECTED SUNDAY THROUGH NEXT THURSDAY ACROSS OUR DISTRICT OF
SOUTHEAST WYOMING AND WESTERN NEBRASKA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...HAMMER
LONG TERM/AVIATION/FIRE WEATHER...RUBIN
Hazardous weather outlook, Jul 5, 4:24 PM MDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MDT THU JUL 5 2012

WYZ101>119-062215-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
424 PM MDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS THE POTENTIAL FOR WIDESPREAD SHOWERS AND THUNDERSTORMS
ACROSS MUCH OF SOUTHEAST WYOMING THROUGH THE AFTERNOON AND
EVENING. VERY HEAVY RAINFALL AND POSSIBLE FLASH FLOODING WILL BE
THE PRIMARY HAZARDS...HOWEVER A FEW SEVERE THUNDERSTORMS WITH
LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE TO THE NORTH OF
INTERSTATE 80. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR
ALBANY...CONVERSE...NIOBRARA...PLATTE AND GOSHEN COUNTIES UNTIL
MIDNIGHT. THIS ACTIVITY WILL DIMINISH IN COVERAGE AND INTENSITY
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SUBTROPICAL MOISTURE WILL REMAIN OVER THE AREA THROUGH THE
WEEKEND...RESULTING IN ADDITIONAL HEAVY RAINFALL AND THE POTENTIAL
FOR FLASH FLOODING. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS
WILL BE ON FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-062215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
424 PM MDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS ACROSS THE
WESTERN NEBRASKA PANHANDLE THROUGH THE AFTERNOON AND EVENING.
VERY HEAVY RAINFALL AND POSSIBLE FLASH FLOODING WILL BE THE
PRIMARY HAZARDS...HOWEVER A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL
AND DAMAGING WINDS ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR SIOUX...DAWES AND BOX BUTTE COUNTIES. THIS ACTIVITY WILL
DIMINISH IN COVERAGE AND INTENSITY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SUBTROPICAL MOISTURE WILL REMAIN OVER THE AREA THROUGH THE
WEEKEND...RESULTING IN ADDITIONAL HEAVY RAINFALL AND THE POTENTIAL
FOR FLASH FLOODING. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS
WILL BE ON FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

CLH/HAHN

In the hours before

Special weather statement, Jul 5, 2:50 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
250 PM MDT THU JUL 5 2012

WYZ103-105-052115-
NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY-
250 PM MDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN CONVERSE AND
NORTHERN ALBANY COUNTIES UNTIL 315 PM MDT...

AT 246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF GARRETT...OR 44 MILES WEST OF
WHEATLAND...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WINDY PEAK...

&&

LAT...LON 4245 10586 4233 10543 4206 10572 4213 10595
TIME...MOT...LOC 2050Z 203DEG 17KT 4217 10580

MAZUR
Special weather statement, Jul 5, 3:01 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
301 PM MDT THU JUL 5 2012

WYZ101-103-052130-
CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY-
301 PM MDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CONVERSE COUNTY UNTIL 330
PM MDT...

AT 259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF BOXELDER...OR 15 MILES
SOUTHEAST OF EVANSVILLE...MOVING NORTH AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DEER CREEK...
  GLENROCK...
  ROLLING HILLS ESTATES...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 158 AND
175.

&&

LAT...LON 4297 10560 4263 10592 4267 10608 4291 10609
      4310 10604
TIME...MOT...LOC 2101Z 199DEG 19KT 4275 10602

MAZUR
Special weather statement, Jul 5, 3:02 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
302 PM MDT THU JUL 5 2012

WYZ101-103-052130-
CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY-
302 PM MDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CONVERSE COUNTY UNTIL 330
PM MDT...

AT 259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF BOXELDER...OR 15 MILES
SOUTHEAST OF EVANSVILLE...MOVING NORTH AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DEER CREEK...
  GLENROCK...
  ROLLING HILLS ESTATES...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 158 AND
175.

&&

LAT...LON 4297 10560 4263 10592 4267 10608 4291 10609
      4310 10604
TIME...MOT...LOC 2101Z 199DEG 19KT 4275 10602

MAZUR
Special weather statement, Jul 5, 3:21 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
321 PM MDT THU JUL 5 2012

WYZ101-103-105-106-115-052145-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-CONVERSE COUNTY
LOWER ELEVATIONS WY-LARAMIE VALLEY WY-NORTH LARAMIE RANGE WY-SHIRLEY
BASIN WY-
321 PM MDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CONVERSE AND NORTHERN
ALBANY COUNTIES UNTIL 345 PM MDT...

AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CURTIS GULCH
CAMPGROUND TO WHEATLAND RESERVOIR 3...AND MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CURTIS GULCH CAMPGROUND...
  GARRETT...
  WINDY PEAK...
  FRIEND PARK CAMPGROUND...
  LARAMIE PEAK...

&&

LAT...LON 4270 10544 4197 10541 4180 10585 4241 10586
TIME...MOT...LOC 2121Z 218DEG 22KT 4241 10568 4191 10568

MAZUR
Special weather statement, Jul 5, 3:48 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
348 PM MDT THU JUL 5 2012

WYZ103-105-106-052230-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-NORTH LARAMIE
RANGE WY-SHIRLEY BASIN WY-
348 PM MDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PLATTE...EXTREME SOUTHERN
CONVERSE AND NORTHERN ALBANY COUNTIES UNTIL 430 PM MDT...

AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHEATLAND RESERVOIR 3...OR 38 MILES WEST OF
WHEATLAND...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ARAPAHO BURN SITE...
  GARRETT...
  FRIEND PARK CAMPGROUND...
  WINDY PEAK...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4233 10556 4210 10513 4182 10565 4195 10587
TIME...MOT...LOC 2149Z 220DEG 25KT 4194 10567

MAZUR
Special weather statement, Jul 5, 4:01 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
401 PM MDT THU JUL 5 2012

WYZ101-052245-
CONVERSE COUNTY LOWER ELEVATIONS WY-
401 PM MDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONVERSE COUNTY UNTIL 445
PM MDT...

AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF DEER CREEK...OR 14 MILES
NORTHWEST OF DOUGLAS...MOVING NORTH AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL CONVERSE COUNTY.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4332 10566 4327 10525 4282 10545 4286 10574
TIME...MOT...LOC 2201Z 191DEG 27KT 4291 10557

MAZUR

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:43 PM MDTSpecial Weather StatementCYSAlbany32 min
Jul 4, 8:52 PM MDTSevere Thunderstorm WarningCYSAlbany20 min
Jul 4, 9:23 PM MDTSpecial Weather StatementCYSAlbany37 min
Jul 5, 2:44 PM MDTSpecial Weather StatementCYSAlbany31 min
Jul 5, 2:50 PM MDTSpecial Weather StatementCYS25 min
Jul 5, 3:01 PM MDTSpecial Weather StatementCYSConverse29 min
Jul 5, 3:02 PM MDTSpecial Weather StatementCYSConverse28 min
Jul 5, 3:11 PM MDTSevere Thunderstorm WarningCYSConverse39 min
Jul 5, 3:21 PM MDTSpecial Weather StatementCYS24 min
Jul 5, 3:48 PM MDTSpecial Weather StatementCYSPlatte42 min
Jul 5, 3:55 PM MDTSevere Thunderstorm WarningCYSAlbany, Converse50 min
Jul 5, 4:01 PM MDTSpecial Weather StatementCYSConverse44 min
Jul 5, 4:47 PM MDTSevere Thunderstorm WarningCYSAlbany, Converse, Platte43 min
Jul 5, 5:02 PM MDTFlash Flood WarningCYSAlbany5 hr
Jul 5, 5:26 PM MDTSpecial Weather StatementCYSPlatte49 min
Jul 5, 5:44 PM MDTSevere Thunderstorm WarningCYSConverse, Niobrara, Platte46 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.